MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity - requested but not provided.Race - requested but not provided.Implanted date: device was not implanted.The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.
 
Event or Problem Description
The user facility reported that the dilator separated from dilator hub.It was reported that the patient condition was satisfactory.It was reported that the procedure outcome was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.With no return of the actual device the exact cause of the reported event cannot be definitively determined.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date and the completed investigation results.One 4fr ik device was returned for evaluation.The returned device was decontaminated per terumo medical corporation's policies and procedures.After decontamination, the device was subjected to visual analysis.There were no anomalies noted with the 4fr sheath.The dilator was returned in two pieces.The red hub had separated for the dilator sheath.Microscopic images were taken of the fracture point.The fracture point appeared as a diagonal plane with jagged edges.This is indicative of a torsional force.The complaint could be confirmed for dilator damage as the dilator was returned with the hub detached.No conclusion can be drawn as to the cause of the break in the dilator.Past historical complaints and bench to testing have shown excessive forces can lead to hub separation.The dilator is 100% inspected as part of the manufacturing processes where this anomaly would have been identified.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7052244
Report Number1118880-2017-00091
Device Sequence Number1068543
Product Code DYB
UDI-Device Identifier30389701007220
UDI-Public30389701007220
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberN/A
Device Catalogue NumberRSS402
Device Lot NumberVA11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer12/04/2017
01/31/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/19/2017
02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight79